MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26678
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: purchasing.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Asa reported, during a peripheral artery disease procedure an advance micro ¿ 14 ultra low-profile pta balloon catheter was being used, and the balloon ruptured.The balloon was inflated once and upon the second inflation the balloon rupture occurred.The device was used with a viper 014 wire, and a 6fr 12cm access sheath was utilized.A cook inflation device was also used.The balloon was inflated to 8atm.Just the balloon was removed following the malfunction.The patient did have calcified anatomy.The lesion was located just below the tibial trunk of the peroneal artery, and the vessel was occluded less than 10 percent.The balloon was no inflated inside of a stent prior to rupture.A same type device from the same lot was used to complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a peripheral artery disease procedure an advance micro ¿ 14 ultra low-profile pta balloon catheter was being used, and the balloon ruptured.The balloon was inflated once and upon the second inflation the balloon rupture occurred.The device was used with a viper 014 wire, and a 6fr 12cm access sheath was utilized.A cook inflation device was also used.The balloon was inflated to 8atm.Just the balloon was removed following the malfunction.The patient did have calcified anatomy.The lesion was located just below the tibial trunk of the peroneal artery, and the vessel was occluded less than 10 percent.The balloon was no inflated inside of a stent prior to rupture.A same type device from the same lot was used to complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and specifications were conducted during the investigation.The complaint device was not returned to cook for investigation.Cook completed a review of the device history record (dhr).The dhr for the reported lot recorded 1 relevant non-conformance, however, the nonconforming product was scrapped.A database search for complaints reported on the complaint lot reveal no additional complaints at this time.Therefore, cook has determined that no nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings: do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Cook concluded that a component failure unrelated to the design or manufacturing of the device was the cause of this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12856134
Report Number1820334-2021-02558
Device Sequence Number5156102
Product Code DQY
UDI-Device Identifier10827002266787
UDI-Public(01)10827002266787(17)230401(10)13100701
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberG26678
Device Catalogue NumberPTA3-14-150-2.5-10
Device Lot Number13100701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale